MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE RO II INTRODUCER SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE RO II INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Health professional: unknown.Occupation: admin nurse iii.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the catheter of a pinnacle device was inserted into the patient.When the catheter was manipulated it broke in half.The catheter was pulled out and the second piece had to be fished out and snapped in half.The outcome of the procedure was successful and the patient was in stable condition.Additional information was received 05 september 2019: the user facility stated that when they were manipulating the device that meant moving it back and forth within the patient.Once the device broke it was removed from the patient and nothing was left in the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update the h3 section and to provide the completed investigation results.One 5 fr introducer sheath in two pieces was received for product evaluation.The dilator was returned as well.The sheath was in two pieces and broken midway in the shaft.Upon analyzing the broken ends under a microscope, it was seen that the cut edges were clean, uniform and sharp.There were no jagged edges on piece and on the other piece the cut was clean until the end where it seemed to have under plastic deformation due to a pulling force.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the sheath came into contact with a sharp blade.However, the exact cause of the reported event cannot be definitely determined based on the available information.

Brand Name
PINNACLE RO II INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9089807
Report Number1118880-2019-00244
Device Sequence Number2819847
Product Code DYB
UDI-Device Identifier00389701009308
UDI-Public00389701009308
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082847
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue NumberRSB501
Device Lot NumberXF0813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR